Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 26 December 2016

Explicit Direct Integrators of RK Type for Solving Special Fifth-Order Ordinary Differential Equations

Mohammed S. Mechee1 & Murtaza A. Kadhim1

American Journal of Applied Sciences, Volume 13, Issue 12, pp. 1452–1460 · doi.org/10.3844/ajassp.2016.1452.1460

7,940 accesses4,407 downloads15 citations (Crossref)Metrics
Cite Check for updates

Abstract

The main contribution of this paper is the development of direct explicit methods of Runge-Kutta (RK) type for solving special fifth-Order Ordinary Differential Equations (ODEs). For this purpose, we have generalized RKD and RKT methods of special third and fourth-order ODEs. Using Taylor expansion, we have derived the algebraic equations of algebraic equations of order conditions for the proposed RKM integrators up to the eighth order. Based on these conditions, two RKM methods of orders five and six with three and four-stage are derived. Numerical implementation shows that the new methods agree well with existing RK methods, but requires less function evaluations. This is so due to the fact that RKM methods are direct; hence, they save considerable amount of computational time.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Mechee, M. S. & Kadhim, M. A. (2016). Explicit Direct Integrators of RK Type for Solving Special Fifth-Order Ordinary Differential Equations. American Journal of Applied Sciences, 13(12), 1452–1460. https://doi.org/10.3844/ajassp.2016.1452.1460

Licence
CC BY 3.0
Issue
Volume 13, Issue 12
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Explicit Direct Integrators of RK Type for Solving Special Fifth-Order Ordinary Differential EquationsAmerican Journal of Applied Sciences · Volume 13, Issue 12 · pp. 1452–1460 · CC BY 3.0Download